MAUDE Adverse Event Report: COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G13287
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the physician could not get the "small sheath" over the top of a filter (manufacturer not specified).In the process, the "torque device" broke off a gunther tulip vena cava filter retrieval set catheter.The filter was successfully removed using the outer sheath.No patient adverse effects were reported.Although requested, no information has been received regarding event details, the filter manufacturer, or how long it was in place.
 
Additional Manufacturer Narrative
Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use, manufacturing instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that only the pin vise was returned.Components of the pin vise were easily re-assembled and mounted on a test loop wire and even with a reasonable amount of pulling, it could not be removed.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.The instructions for use (ifu) included with the product states: ¿loosen the screw of the clear y-fitting to enable advancement of the loop inside the catheter.Hold the clear y-fitting and advance the pin vise.Advance until the loop has fully expanded inside the vena cava and surrounds the filter.Pull back the loop until it engages the hook of the filter.Hold the wire loop steady with the pin vise, then push the clear y-fitting with the catheter forward until it touches the hook.Lock the clear y-fitting to secure the snare around the filter hook.While holding the retrieval loop and clear y-fitting steady, advance the white tuohy-borst side-arm adapter with the coaxial retrieval system.The filter collapses and the hooks disengage from the caval wall.¿ based on the information provided and the examination of the returned product, investigation has concluded that a definitive root cause of the event cannot be determined, but may be traced to the user and unintended use error.It is possible that the pin vise may have been loosened during attempts to advance the retrieval catheter to collapse the filter.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8426138
Report Number1820334-2019-00608
Device Sequence Number16590594
Product Code DTK
UDI-Device Identifier00827002132870
UDI-Public(01)00827002132870(17)220107(10)9451691
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2022
Device Model NumberG13287
Device Catalogue NumberGTRS-200-RB
Device Lot Number9451691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2019
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer01/08/2020
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1